Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 51, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2013, 6:03 PM CDT for Beltrami County, Marshall County, Pennington County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 12, 2013, 7:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beltrami County, MN, Marshall County, MN, Pennington County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 140 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:15 PM CDT | TSTM WND DMG | 2 S Mavie, MN | SEVERAL LARGE TREE BRANCHES AND LIMBS WERE BLOWN DOWN IN SHELTER BELTS ACROSS SOUTHER CLOVER LEAF AND NORTHERN KRATKA TOWNSHIPS. NEARBY NDAWN SENSOR MEASURED PEAK WINDS TO 55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS53 KFGF 122303
SVRFGF
MNC007-089-113-130000-
/O.NEW.KFGF.SV.W.0051.130712T2303Z-130713T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
603 PM CDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA...
PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 700 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THIEF RIVER
FALLS...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLT AROUND 610 PM CDT.
MAVIE AROUND 620 PM CDT.
HIGH LANDING AROUND 625 PM CDT.
GOODRIDGE AROUND 630 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ESPELIE...GRYGLA...CARMEL AND
JELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND
FORKS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4853 9553 4805 9524 4797 9634 4826 9637
TIME...MOT...LOC 2303Z 248DEG 34KT 4810 9615
HAIL...1.00IN
WIND...60MPH
$$
JR2 follow-up statements
911
WWUS53 KFGF 122332
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
632 PM CDT FRI JUL 12 2013
MNC007-089-113-130000-
/O.CON.KFGF.SV.W.0051.000000T0000Z-130713T0000Z/
PENNINGTON MN-BELTRAMI MN-MARSHALL MN-
632 PM CDT FRI JUL 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MARSHALL...NORTHWESTERN BELTRAMI AND EASTERN PENNINGTON COUNTIES
UNTIL 700 PM CDT...
AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODRIDGE...
AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRYGLA AROUND 640 PM CDT.
JELLE AND CARMEL AROUND 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS. THE STORM HAS HAD A HISTORY OF WIND DAMAGE JUST EAST OF
THIEF RIVER FALLS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND
FORKS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4801 9590 4836 9607 4853 9553 4805 9524
TIME...MOT...LOC 2331Z 258DEG 39KT 4811 9569
HAIL...1.00IN
WIND...60MPH
$$
JR834
WWUS53 KFGF 122344
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
644 PM CDT FRI JUL 12 2013
MNC089-113-122354-
/O.CAN.KFGF.SV.W.0051.000000T0000Z-130713T0000Z/
PENNINGTON MN-MARSHALL MN-
644 PM CDT FRI JUL 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL AND
EASTERN PENNINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4803 9559 4836 9559 4838 9561 4850 9560
4853 9553 4805 9524
TIME...MOT...LOC 2344Z 262DEG 41KT 4811 9544
$$
MNC007-130000-
/O.CON.KFGF.SV.W.0051.000000T0000Z-130713T0000Z/
BELTRAMI MN-
644 PM CDT FRI JUL 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BELTRAMI COUNTY UNTIL 700 PM CDT...
AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF JELLE...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JELLE AROUND 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND
FORKS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4803 9559 4836 9559 4838 9561 4850 9560
4853 9553 4805 9524
TIME...MOT...LOC 2344Z 262DEG 41KT 4811 9544
HAIL...1.00IN
WIND...60MPH
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:19 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 12, 3:19 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 319 PM CDT FRI JUL 12 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 318 PM CDT FRI JUL 12 2013 CONVECTION AND HOW SEVERE IT WILL GET WILL BE THE MAIN FORECAST HEADACHE FOR THE PERIOD. SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGHOUT THE SHORT TERM...WITH THE CWA ON THE NORTHERN EDGE OF THE UPPER RIDGE WITH 5880M HEIGHTS AT 500MB STICKING UP INTO THE SOUTHERN CWA. THE SFC TROUGH AXIS HAS MOVED INTO CENTRAL SD INTO FAR NORTHWESTERN MN. THERE HAS BEEN SOME COLD AIR ADVECTION BEHIND IT BUT THE WINDS HAVE BEEN A BIT MUDDLED DUE TO SHOWERS OVER THE DEVILS LAKE BASIN. ON THE FRONT SIDE OF THE SFC TROUGH THERE HAS BEEN A STRONG AMOUNT OF WARM MOIST AIR WITH DEW POINTS IN THE UPPER 60S TO LOW 70S. ANALYSIS SHOWS CAPE VALUES TOPPING 2500 J/KG IN THE SOUTHWESTERN CWA...BUT WITH 700MB TEMPS IN THE 12 TO 15 C RANGE WE HAVE STAYED CAPPED FOR MUCH OF THE AFTERNOON. STILL...COOLER 700MB AIR HAS STARTED TO MOVE IN AND THERE HAS BEEN SOME CONVECTION STARTING TO FIRE ALONG THE SFC BOUNDARY IN THE NORTHWESTERN CWA ALONG THE EDGE OF THE CAP. DEEP LAYER SHEAR VALUES ARE UP AROUND 60 KTS AND THERE IS PLENTY OF INSTABILITY IN PLACE. WITH THE WARM TEMPS STORMS WILL HAVE TO BE VERY TALL TO PRODUCE HAIL...BUT GIVEN THE AMOUNT OF JUICE THEY HAVE A CHANCE OF REACHING THERE. WITH THE BOUNDARY MOVING IN THERE COULD BE SOME LINEAR ORGANIZATION WITH A HIGH WIND THREAT. EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION IF THERE IS SOME LOCALIZED LOW LEVEL SHEAR SETTING UP. THE BOUNDARY SHOULD MOVE OFF TO THE SOUTHEAST DURING THE NIGHT TONIGHT BEFORE STALLING OUT OVER OUR SOUTHEASTERN COUNTIES. WITH A STALLED BOUNDARY AND PWATS IN THE 1.8 INCH RANGE THERE COULD BE A HEAVY RAIN THREAT. THE SFC BOUNDARY COULD START TO WASH OUT DURING THE DAY TOMORROW...ALTHOUGH THERE IS STILL SOME UNCERTAINTY DUE TO HOW THINGS PLAY OUT TONIGHT. THERE WILL STILL BE PLENTY OF MOIST UNSTABLE AIR ON BOTH SIDES OF THE BOUNDARY...BUT THINK THE BEST BET WILL BE IN OUR SOUTHEASTERN COUNTIES NEAR THE OLD BOUNDARY AND WERE MOISTURE AND INSTABILITY LOOK TO BE THE GREATEST. WILL HAVE TO WATCH OUT FOR MORE SEVERE STORMS DURING THE DAY TOMORROW AND INTO SATURDAY NIGHT AS AN EVEN STRONGER FRONTAL BOUNDARY BEGINS TO MOVE INTO THE AREA. WILL CONTINUE TO KEEP HIGH POPS GOING OVER OUR SOUTHEASTERN COUNTIES WITH LESSER AMOUNTS FURTHER NORTH AND WEST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 318 PM CDT FRI JUL 12 2013 SUNDAY...THE COLD FRONT WILL MOVE INTO THE CWA WITH HIGH PRESSURE BUILDING IN BEHIND IT. THIS WILL BRING SOME REAL DRIER AND MORE STABLE AIR INTO THE NORTHWESTERN CWA. WILL CONTINUE TO KEEP POPS OVER THE SOUTHEAST BUT THE DEVILS LAKE BASIN SHOULD BE DRY WITH TEMPS IN THE 70S. SUNDAY NIGHT AND BEYOND...VERY INTERESTING START TO THIS PERIOD AS UPPER LOW FORECAST TO RETROGRESS ACROSS THE LOWER MISSISSIPPI VALLEY INTO THE THE LOWER HIGH PLAINS BY TUESDAY. THIS OCCURS ON THE WESTERN EDGE OF A MUCH LARGER RETROGRESSION ONGOING AS THE BERMUDA HIGH BUILDS INTO THE OHIO VALLEY. THIS RETROGRESSION CONTINUES THROUGH THE WEEK ULTIMATELY REFORMING THE UPPER RIDGE ALONG 110W BY WEEKS END. THE RESULT IS MOIST AND WARM AIRMASS REAMINING SETTLED OVER THE FORECAST AREA. THE BOUNDARY AT THE END OF THE NEAR TERM WASHES OUT AND PUSHES NORTH SO THAT MOST OF THE WEEK IS DOMINATED BY A FAIRLY STABLE PATTERN. THE SOUTHERLY FLOW...AIDED BY INCREASING ET...WILL MAINTAIN RELATIVELY HIGH TD. LIMITED FORCING ANTICIPATED MUCH OF THE PERIOD AS CWFA IN A BROAD COL WITH MAIN CORE OF THE WESTERLIES REMAIN NORTH OF THE BORDER. AS A RESULT MUCH OF THE PERIOD WILL BE PRECIPITATION FREE. LATE IN THE WEEK UPPER HEIGHTS RISE TO THE WEST AND FALL TO THE EAST. A BOUNDARY DROPS SOUTH LATER THURSDAY PROVIDING THE IMPETUS FOR SHOWERS AND STORMS...BUT NOT MUCH CHANGE IN TEMPERATURES AS HEIGHTS FALL ONLY SLIGHTLY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1257 PM CDT FRI JUL 12 2013 RELATIVELY NARROW BAND SHRA/TSRA JUST ALONG AND BEHIND FRONTAL BOUNDARY DRIFTING SLOWLY EAST ACROSS CWFA. BOUNDARY FORECAST ALONG A BDE...TVF...JMS LINE BY 00Z THEN TO NJI...DTL...FR LINE BY 06Z. AS IS TYPICAL WITH CONVECTION TIMING IS DIFFICULT AS IS THE WINDS IN AND AROUND THE SHRA. HAVE TIMES PCPN AND WIND VARIATIONS BASED ON OBS AND FORECAST MOVEMENT OF FRONT. WINDS WILL GUST AT FAR...TVF AND BJI INTO THE AFTERNOON AS GRADIENT SLOW TO RELAX. MVFR VSBY PSBL WITH SHRA OTRW VFR CONDS FORECAST OUTSIDE BAND OF CONVECTION. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...JR LONG TERM...JR/EWENS AVIATION...EWENS
Hazardous weather outlook, Jul 12, 6:59 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT FRI JUL 12 2013 MNZ001>003-005>009-013>017-022>024-027>032-040-NDZ027>030-038-039- 049-052-053-131200- WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 659 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING IN THE MID AFTERNOON AND CONTINUING INTO EARLY EVENING. SEVERE STORMS ARE MOST LIKELY TO DEVELOP FROM EAST CENTRAL NORTH DAKOTA INTO NORTHWEST MINNESOTA... THEN SPREAD SLOWLY EASTWARD THROUGH THE LATE AFTERNOON AND EARLY EVENING. FREQUENT LIGHTNING... LARGE HAIL... STRONG WINDS AND AN ISOLATED TORNADO ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ004-NDZ006>008-014>016-024-026-054-131200- KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-WESTERN WALSH- 659 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE MORNING AND INTO EARLY AFTERNOON. BRIEF PERIODS OF INTENSE LIGHTNING AND HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GUST
In the hours before
Special weather statement, Jul 12, 4:41 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
441 PM CDT FRI JUL 12 2013
MNZ005-006-122245-
LAKE OF THE WOODS MN-ROSEAU MN-
441 PM CDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROSEAU AND CENTRAL LAKE
OF THE WOODS COUNTIES UNTIL 545 PM CDT...
AT 435 PM CDT...STORM SPOTTERS REPORTED A THUNDERSTORM 10 MILES
NORTHEAST OF GREENBUSH...OR 12 MILES SOUTHWEST OF ROSEAU...MOVING TO
THE NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN. AT 435 PM A STORM SPOTTER REPORTED THREE-QUARTER
INCH HAIL IN BADGER.
THE STORM WILL BE NEAR...
ROSS AND FOX AROUND 445 PM CDT.
ROSEAU AND MALUNG AROUND 450 PM CDT.
SALOL AROUND 505 PM CDT.
WARROAD AROUND 520 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4902 9486 4867 9600 4882 9613 4901 9567
4901 9516 4921 9516 4926 9506
TIME...MOT...LOC 2140Z 241DEG 36KT 4879 9593
EWENSLocal storm report, Jul 12, 4:44 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
444 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL BADGER 48.78N 96.02W
07/12/2013 M0.75 INCH ROSEAU MN TRAINED SPOTTER
ALSO REPORTED HEAVY RAINFALL.
&&
JAMLocal storm report, Jul 12, 5:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
504 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL GRAND FORKS 47.92N 97.07W
07/12/2013 M0.88 INCH GRAND FORKS ND OFFICIAL NWS OBS
&&
JAMLocal storm report, Jul 12, 5:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
510 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL GRAND FORKS 47.92N 97.07W
07/12/2013 E1.00 INCH GRAND FORKS ND NWS EMPLOYEE
HAIL OF AT LEAST QUARTER SIZE ALONG HWY 2 ON THE NORTH
SIDE OF GRAND FORKS.
&&
JAMLocal storm report, Jul 12, 5:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
520 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 W GRAND FORKS 47.92N 97.12W
07/12/2013 M1.25 INCH GRAND FORKS ND PUBLIC
MEASURED AT 55TH ST AND 8TH AVE NORTH.
&&
JAMSpecial weather statement, Jul 12, 5:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 557 PM CDT FRI JUL 12 2013 MNZ007>009-013-130000- EAST MARSHALL MN-NORTH BELTRAMI MN-PENNINGTON MN-WEST MARSHALL MN- 557 PM CDT FRI JUL 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...NORTHWESTERN BELTRAMI AND PENNINGTON COUNTIES UNTIL 700 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 5 MILES SOUTHWEST OF THIEF RIVER FALLS...MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... HOLT AROUND 610 PM CDT. MIDDLE RIVER AROUND 615 PM CDT. MAVIE AROUND 620 PM CDT. HIGH LANDING AROUND 625 PM CDT. THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4853 9553 4805 9524 4797 9634 4840 9645 TIME...MOT...LOC 2257Z 248DEG 34KT 4808 9622 JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:29 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 61 min |
| Jul 12, 4:41 PM CDT | Special Weather Statement | FGF | Roseau | 64 min |
| Jul 12, 4:47 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 58 min |
| Jul 12, 5:57 PM CDT | Special Weather Statement | FGF | Marshall, Pennington | 63 min |
| Jul 12, 6:48 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.